Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 56, NWS Miami, FL

June 5, 2006Broward County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 5, 2006, 4:42 PM EDT for Broward County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2006, 4:42 PM EDT (20:42 UTC)
Expired
Jun 5, 2006, 5:30 PM EDT
In force
48 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Broward County, FL

The radar

The Miami radar (KAMX), 53 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.7 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2006-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 594 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2006-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
594 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 052042
SVRMFL
FLC011-052130-
/O.NEW.KMFL.SV.W.0056.060605T2042Z-060605T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
442 PM EDT MON JUN 5 2006

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BROWARD COUNTY IN SOUTH FLORIDA.

* UNTIL 530 PM EDT

* AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR COOPER CITY...AND
  MOVING NORTHEAST AT 5 MPH.

* THE STORM WILL AFFECT...
  SOUTHWEST RANCHES
  COOPER CITY
  PLANTATION
  HOLLYWOOD
  DANIA BEACH
  PORT EVERGLADES


SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2603 8039 2598 8028 2604 7998 2624 8014

$$

GARCIA
2 follow-up statements
000
WWUS52 KMFL 052106
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
506 PM EDT MON JUN 5 2006

FLC011-052130-
/O.CON.KMFL.SV.W.0056.000000T0000Z-060605T2130Z/
BROWARD FL-
506 PM EDT MON JUN 5 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN BROWARD COUNTY...

AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR DAVIE
DOWNTOWN...OR ABOUT NEAR PLANTATION...MOVING NORTHEAST AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INTERSECTION I-595 AND I-95...LAUDERHILL...SEA RANCH LAKES...PORT
EVERGLADES...LAUDERDALE BY THE SEA...FORT LAUDERDALE BEACH...WILTON
MANORS...POMPANO BEACH...POMPANO BEACH AIRPORT...OAKLAND PARK...
LAUDERDALE LAKES...DANIA BEACH AND FORT LAUDERDALE.

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SEVERE WEATHER.

LAT...LON 2603 8039 2598 8028 2604 7998 2624 8014

$$

GARCIA
000
WWUS52 KMFL 052124
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
524 PM EDT MON JUN 5 2006

FLC011-052134-
/O.EXP.KMFL.SV.W.0056.000000T0000Z-060605T2130Z/
BROWARD FL-
524 PM EDT MON JUN 5 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BROWARD COUNTY 
WILL BE ALLOWED TO EXPIRE AT 530 PM EDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO 
LONGER SEVERE,

LAT...LON 2603 8039 2598 8028 2604 7998 2624 8014

$$

GARCIA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:30 PM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 5, 2:30 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
230 PM EDT MON JUN 5 2006

.DISCUSSION...FORECASTS AND WEATHER ON TRACK AND MODELS IN
REASONABLE AGREEMENT THIS RUN. FRONTAL TROUGH SHOULD PUSH THROUGH
SOUTH FLORIDA LATER TONIGHT BRINGING A TEMPORARY END TO THE
DIURNAL SHOWERS AND STORMS. TUESDAY WILL FEATURE LOTS OF SUN AND
CLOSE TO NIL POPS. WEDNESDAY LOOKS FAIRLY DRY AS WELL. MODELS
CONTINUE TO SHOW OLD BOUNDARY MAKING ITS WAY BACK NORTH WEDNESDAY
NIGHT AND THURSDAY BRINGING A RETURN TO DEEPER MOISTURE. SHOULD
SEE SCATTERED SHOWERS AND THUNDERSTORMS RETURNING LATER IN THE
WEEK. GFS MOS GUIDANCE NUMBERS LOOK GOOD REMAINDER OF THE WEEK
WITH TEMPERATURES AROUND NORMAL.

&&

.MARINE...WINDS AND SEAS WILL REMAIN FAIRLY QUIET THIS WEEK DUE TO
VERY WEAK SURFACE PRESSURE FEATURES.

&&

.FIRE WEATHER...DEWPOINTS WILL REMAIN IN THE 60S ON TUESDAY SO RH
VALUES SHOULD REMAIN IN THE 40S...PERHAPS UPPER 30S FOR AWHILE
INTERIOR ZONES.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  71  89  74  89 /  20   5   5  10
FORT LAUDERDALE  73  90  75  88 /  20   5   5  20
MIAMI            73  91  75  90 /  20   5   5  20
NAPLES           72  88  73  89 /  10   5   5  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 5, 11:22 AM EDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1122 AM EDT MON JUN 5 2006

FLZ063-066>075-061530-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1118 AM EDT MON JUN 5 2006

...ISOLATED THUNDERSTORMS THIS AFTERNOON EXCEPT SCATTERED EAST COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: WEST COAST SEA BREEZE SHOULD DEVELOP AND PUSH
ACROSS SOUTH FLORIDA THIS AFTERNOON, AS THE EAST COAST SEA BREEZE
REMAINS CLOSE TO THE EAST COASTAL AREAS OF SOUTH FLORIDA. THIS
WILL ALLOW FOR THE MOST OF THE THUNDERSTORM ACTIVITY TO BE OVER THE
EAST COAST AREAS OF SOUTH FLORIDA TODAY. THE MAIN IMPACTS FROM
THE STORMS WILL BE CLOUD TO GROUND LIGHTNING STRIKES, WIND GUSTS
UP TO 30 MPH, AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

60

In the hours before

Special weather statement, Jun 5, 1:51 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
151 PM EDT MON JUN 5 2006

FLZ071-072-051815-
BROWARD METROPOLITAN-WESTERN BROWARD-
151 PM EDT MON JUN 5 2006

AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR INTERSECTION U.S. 27 PINES BLVD...OR NEAR
WESTON...MOVING EAST AT 15 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...POSSIBLE PEA SIZED
HAIL AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE
LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

BD
Special weather statement, Jun 5, 2:41 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
241 PM EDT MON JUN 5 2006

FLZ067-068-072-051915-
BROWARD METROPOLITAN-PALM BEACH EASTERN-PALM BEACH WESTERN-
241 PM EDT MON JUN 5 2006

AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CORAL SPRINGS...MOVING EAST AT 10 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...PEA SIZED HAIL AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN
A SAFE BUILDING UNTIL THE STORM PASSES.

BD
Special weather statement, Jun 5, 4:23 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
423 PM EDT MON JUN 5 2006

FLZ067-052130-
PALM BEACH WESTERN-
423 PM EDT MON JUN 5 2006

AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 6 MILES NORTHEAST OF HOLEY LAND WILDLIFE AREA
AND ACROSS OKEECHOBEE ROAD...OR 12 MILES SOUTH OF SOUTH BAY...MOVING
NORTHEAST AT 15 MPH. THESE STORMS WILL AFFECT THE SOUTHWESTERN
PORTIONS OF PALM BEACH COUNTY...WEST OF THE LOXAHATCHEE NATIONAL
WILDLIFE REFUGE THROUGH 530 PM.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

GARCIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 5:29 PM EDTSpecial Marine WarningMFL46 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.